MAUDE Adverse Event Report: MAKO SURGICAL CORP. 3.0 RIO ROBOTIC ARM - MICS; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. 3.0 RIO ROBOTIC ARM - MICS; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 209999
Medical Device Problem Codes Failure to Calibrate (2440); No Visual Prompts/Feedback (4021)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
Mps reported that while impaction occurred, a robot pushed too hard error popped up on screen.After clearing the issue the cup values changed.Confirmed robot position was adequate, confirmed that robot arm was not pushed and that no chicken wing position occurred.
 
Additional Manufacturer Narrative
An event regarding hardware error involving a mako robotic arm was reported.The event was not confirmed because the product was not available for inspection.Method & results: product evaluation and results: the field service engineer reported: problem reproduced: no troubleshooting notes: confirmed robot position was adequate, confirmed that robot arm was not pushed and that no chicken wing position occurred.Work performed: adjusted camera base and calibrated arm accuracy on both sides.Pm completed.Full presurgery check passed.System is ready for clinical use.Work order disposition: system investigation completed successfully as per service manual.All system checks and tests passed, system is ready for use.Clinician review: no medical records were received for review with a clinical consultant.Product history review: a review of device history records shows that rob160 was inspected and the quality inspection procedures were completed with no reported discrepancies.Complaint history review: there have been other complaints with similar event(s) for the lot referenced.Conclusions: the alleged failure mode was not confirmed because the product was not available for inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.
 
Event or Problem Description
Mps reported that while impaction occurred, a robot pushed too hard error popped up on screen.After clearing the issue, the cup values changed.Confirmed robot position was adequate, confirmed that robot arm was not pushed and that no chicken wing position occurred.
 
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted if additional information becomes available.

Brand Name
3.0 RIO ROBOTIC ARM - MICS
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21653720
Report Number3005985723-2025-00108
Device Sequence Number12618528
Product Code OLO
UDI-Device Identifier00848486030407
UDI-Public00848486030407
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number209999
Device Lot NumberROB160
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer03/31/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown